Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The action of the Steenrod squares on the modular invariants of linear groups


Author: Nguyên H. V. Hung
Journal: Proc. Amer. Math. Soc. 113 (1991), 1097-1104
MSC: Primary 55S05
MathSciNet review: 1064904
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We compute the action of the Steenrod squares on the Dickson invariants of the group $ G{L_n} = GL(n,{\mathbf{Z}}/2)$ and the Mùi invariants of the subgroup $ {T_n}$ consisting of all upper triangular matrices with 1 on the main diagonal. Our method is very elementary. Roughly speaking, we read off the above action from the expansion of the Mùi invariants in terms of Dickson and Mùi invariants of fewer variables.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55S05

Retrieve articles in all journals with MSC: 55S05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1064904-6
PII: S 0002-9939(1991)1064904-6
Keywords: Modular invariants, Steenrod operations
Article copyright: © Copyright 1991 American Mathematical Society